Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 87, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 20, 1998, 2:23 PM EDT for Chittenden County, Vermont. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1998, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 20, 1998, 4:25 PM EDT
- In force
- 2 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Chittenden County, VT
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 201823 FFWBTV VTC007-202025- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 223 PM EDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT * UNTIL 425 PM EDT. * AT 220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM UNDERHILL TO RICHMOND * RAINFALL ESTMITAES OF 1.50 TO 2.00 INCHES HAS OCCURRED IN THE AREA. A SPOTTER IN JERICHO REPORTED 0.87 INCHES OF RAIN IN 20 MINUTES. WASHOUTS OF DIRT ROADS FROM UNDERHILL TO JERICHO IS POSSIBLE. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY...YOU MAY HAVE ONLY "SECONDS TO SAVE YOURSELF. MOVE TO HIGHER GROUND AT ONCE. MCGILL &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 1:30 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 20, 1:30 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 130 PM EDT SAT JUN 20 1998 CNVCTN TDY WL DIE OFF ARND SS WITH CLR/MOCLR TNT WITH PTCHY DNS FOG. MAY BE PCPN FREE TMRW AS UPR LVL RDG BUILDS OVR FA. WL STL BE PLENTY OF JUICE ARND FOR ISLOD TSTMS TO DVLP BUT CAPES FM ETA SNDGS ARE PRETTY LOW XCPT IN ST. LAW VLY WHERE THEY GO OVR 1000 TMRW AFTN. SPC IS FCSTG TSTMS MAINLY ACRS VT AND CHMPLN VLY OF NY TMRW. LOW MVG ACRS CAN WL BRING S4OME CLDS BACK INTO FA LTR TMRW NGT AS A WRM FNT PUSHES INTO WRN NY. THIS MAY CAUSE SCT TSTMS ON MON. WL RMN WARM AND HUMID THRU PD WITH LW-MID 60S AT NGT AND MID-UPR 80S DURING DAY. MCGILL
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.